Calcium supplements have no interaction with Warfarin

Patient

Q: Can taking calcicum supplements interfer with my a-fib and my warfarin. I have increased my calcicum dose and I having more a-fib and my warfarin has been over 4. Doctor just put me on Multaq & CoregCR.

Doctor

A:   Warfarin interacts with many drugs both prescribed and over the counter remedies and certain foods; however I am not aware of any interaction between calcium supplements and warfarin, with no known effects on INR levels. Low calcium levels in the blood can increase the risk of heart rhythm abnormalities and atrial fibrillation, but there is no evidence to suggest that taking calcium supplements affects your risk of developing an abnormal heart rhythm or atrial fibrillation. There may be another reason that your INR levels are high and I would advise regular checking with your family doctor, until these levels return to normal.

Related Q&A

Q: I've been diagnosed with a-fib. I've had two operations; both cardio inversion & arterial ablation about 16 mon...

Q: I had a recent friend pass away. here was 39. the cause of death was natural, however. it was associated with atriove...

Q: How to treat Slow a fib rhythm. I'm a paramedic and I know how to treat a fast a fib (cardizem) but what about when y...

Q: Do I have atrial fibrillation? I'm a 18 female, and I was wondering if I might have a heart condition of sorts? It a...

Q: Should waferin be prescribed to a man with severe eye problems & blindness. Takes lots of meds for eyes but other...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews